Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 59, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 14, 2018, 12:44 AM CDT for Frontier County, Nebraska. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2018, 12:44 AM CDT (05:44 UTC)
- Expired
- May 14, 2018, 1:30 AM CDT
- In force
- 46 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Frontier County, NE
The radar
The Grand Island radar (KUEX), 158 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 5.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
381 WUUS53 KLBF 140544 SVRLBF NEC063-140630- /O.NEW.KLBF.SV.W.0059.180514T0544Z-180514T0630Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service North Platte NE 1244 AM CDT MON MAY 14 2018 The National Weather Service in North Platte has issued a * Severe Thunderstorm Warning for... Southeastern Frontier County in southwestern Nebraska... * Until 130 AM CDT * At 1243 AM CDT, a severe thunderstorm was located near Indianola, or 11 miles northeast of McCook, moving northeast at 25 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * Locations impacted include... Stockville, Medicine Creek Reservoir State Recreation Area, Orafino and Freedom. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4035 10023 4035 10056 4053 10042 4053 10006 TIME...MOT...LOC 0543Z 215DEG 20KT 4031 10045 HAIL...1.00IN WIND...<50MPH $$ CDC
1 follow-up statement
769
WWUS53 KLBF 140625
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
125 AM CDT MON MAY 14 2018
NEC063-140635-
/O.EXP.KLBF.SV.W.0059.000000T0000Z-180514T0630Z/
Frontier NE-
125 AM CDT MON MAY 14 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRONTIER COUNTY
WILL EXPIRE AT 130 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire. However small hail
is still possible with this thunderstorm.
LAT...LON 4035 10023 4035 10056 4053 10042 4053 10006
TIME...MOT...LOC 0625Z 215DEG 20KT 4050 10028
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 11:23 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 13, 11:23 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1123 PM CDT Sun May 13 2018 .SHORT TERM...(This evening through Monday) Issued at 320 PM CDT Sun May 13 2018 A similar pattern to the last couple days will continue tonight. Rain showers are expected again tonight with isolated thunderstorms also possible mainly south of a line from Oshkosh to O'Neill. The best chance for thunderstorms will be late Sunday night (after midnight). In addition to showers and thunderstorms, fog is expected to develop again overnight as plenty of residual low level moisture sticks around. Have only put patchy fog in the forecast with areas across the eastern Panhandle where visibilities are expected to drop to near 1 mile briefly Monday morning. Confidence that visibilities will drop below 1 mile high and therefore, a dense fog advisory is not needed at this time. Overnight low temperatures remain similar to the previous night in the upper 40s and low 50s. Thunderstorms will move to the east by 6am Monday. However, light rain or drizzle will continue again for much of the day. Thunderstorms are possible again for late Monday afternoon with a better chance later on Monday night. Warm air advection into the region will allow Monday afternoon high temperatures to rise into the mid to upper 60s, which is slightly below normal for this time of year. .LONG TERM...(Monday night through Sunday) Issued at 320 PM CDT Sun May 13 2018 In the mid and long term models some strong dissimilarities from yesterdays runs. Quasi rex block to the west now not progged until Thursday. There is more noise in ensemble means mid week through the weekend. Showers linger Monday evening to the west and to the east as the surface high pressure builds into western Nebraska and the surface boundary retreats west and south. Highs Tuesday in the low to mid 70s with scattered clouds and winds becoming south southeast late. Some instability over the Nebraska Panhandle Tuesday afternoon moving off the front range. Other storms possible over extreme southwest Nebraska along the dryline extending south along the Kansas Colorado border. Similar pattern On Wednesday with highs in the mid 70s and trough to the west and dryline to the south. Frontal boundary that was to move south across western Nebraska Thursday has && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1109 PM CDT Sun May 13 2018 Stratus in place overhead with ceilings ranging from MVFR in southwest NEB to IFR-LIFR in north central NEB. Meanwhile light patchy fog affecting portions of northern NEB with visibilities reduced mainly to MVFR or high-end IFR (greater than 2SM) criteria. Regional radar display shows showers and thunderstorms upstream in northeast CO. Rest of tonight, continue to think will see development of showers and isolated thunderstorms, the latter expected to be mainly confined to southwest to south central and central NEB, in the small hours with less chances for showers across northern NEB. Shower chances then diminish tomorrow. Otherwise, cloudy skies rest of tonight with greatest improvement in sky cover and ceilings late tomorrow-evening. Risk for patchy fog continues and spread late tonight given low-level moisture, however, restrictions to visibility are expected to be on the low- end. Light generally northerly winds will continue to prevail through the TAF period. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Power AVIATION...ET
Hazardous weather outlook, May 13, 3:28 PM CDT, 9 hours 16 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 328 PM CDT Sun May 13 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-142030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 328 PM CDT Sun May 13 2018 /228 PM MDT Sun May 13 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Thunderstorms are possible tonight, generally after midnight and south of Highway 2. Risk of severe weather is low. Fog development is also anticipated tonight with the densest fog across the eastern Panhandle. Across the eastern Panhandle, visibilities could briefly drop to near 1 mile early Monday morning. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Thunderstorms are expected at times Monday through Friday. The risk of organized severe weather is low but a few strong or isolated severe storms could develop, especially Thursday and Thursday night. Check later forecasts this week as the situation becomes more certain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, May 14, 12:28 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service North Platte NE
1228 AM CDT MON MAY 14 2018
NEZ071-140615-
Frontier NE-
1228 AM CDT MON MAY 14 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FRONTIER COUNTY UNTIL 115
AM CDT...
At 1227 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Holbrook to near McCook. Movement was
northeast at 35 mph.
Nickel size hail will be possible with these storms.
Locations impacted include...
Eustis, Stockville, Medicine Creek Reservoir State Recreation Area,
Orafino, Freedom and Dancing Leaf Earth Lodge.
LAT...LON 4036 10063 4054 10059 4069 9998 4044 9998
4043 10009 4035 10010 4035 10062
TIME...MOT...LOC 0527Z 209DEG 29KT 4039 9999 4018 10071
CDCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 12:28 AM CDT | Special Weather Statement | LBF | Frontier | 47 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.